MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-25123-F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "when the guidewire is pulled out, the outer full steel wire separates from the central steel wire, which may cause vascular injury." the user changed to a new set.There was no patient complications.The patient's current condition is reported as "unknown".Associated mdr numbers include: 3006425876-2025-00802, 3006425876-2025-00801, and 3006425876-2025-00800.
 
Event or Problem Description
It was reported "when the guidewire is pulled out, the outer full steel wire separates from the central steel wire, which may cause vascular injury." the user changed to a new set.There was no patient complications.The patient's current condition is reported as "unknown".Associated mdr numbers include: 3006425876-2025-00774, 3006425876-2025-00802, 3006425876-2025-00801, and 3006425876-2025-00800.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guidewire for analysis.Visual inspection revealed numerous kinks throughout the guide wire and the core wire was unraveled at the proximal end.Microscopic examination revealed that the core wire had broken adjacent to the proximal weld.The kinks in the guidewire body measured from 318mm-678mm from the from the distal end.The overall length of the broken core wire measured 678mm, which is within the specification limits of 678mm - 688mm per the guidewire product drawing; therefore, no pieces of the core wire were missing.The outer diameter of the guidewire measured 0.850mm, which is within the specification limits of 0.838mm - 0.877mm per the guidewire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." it also states "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire unraveled during use was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guidewire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22902408
Report Number3006425876-2025-00774
Device Sequence Number9089139
Product Code FOZ
UDI-Device Identifier00801902102300
UDI-Public(01)00801902102300(11)240506(17)260321(10)71F24D1541(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/21/2026
Device Catalogue NumberCS-25123-F
Device Lot Number71F24D1541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown